Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2009, 10:12 AM CDT for 4 counties in Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 10:12 AM CDT (15:12 UTC)
- Expired
- Mar 27, 2009, 10:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:20 AM CDT | HAIL 0.75 | 3 Ssw Braggs, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 271512 SVRTSA OKC021-091-101-135-271545- /O.NEW.KTSA.SV.W.0069.090327T1512Z-090327T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1012 AM CDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1045 AM CDT * AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KEEFETON...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARNER... KEEFETON...WEBBERS FALLS...BRAGGS...GORE AND PUMPKIN CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3579 9509 3551 9506 3546 9542 3570 9539 TIME...MOT...LOC 1512Z 250DEG 29KT 3554 9536 $$
2 follow-up statements
000 WWUS54 KTSA 271523 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1023 AM CDT FRI MAR 27 2009 OKC091-271534- /O.CAN.KTSA.SV.W.0069.000000T0000Z-090327T1545Z/ MCINTOSH OK- 1023 AM CDT FRI MAR 27 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY IS CANCELLED... LAT...LON 3548 9533 3571 9533 3579 9509 3551 9506 TIME...MOT...LOC 1524Z 250DEG 29KT 3558 9525 $$ OKC021-101-135-271545- /O.CON.KTSA.SV.W.0069.000000T0000Z-090327T1545Z/ MUSKOGEE OK-CHEROKEE OK-SEQUOYAH OK- 1023 AM CDT FRI MAR 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR NORTHWESTERN SEQUOYAH...SOUTHERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES... AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WARNER...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRAGGS...WEBBERS FALLS...GORE AND PUMPKIN CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3548 9533 3571 9533 3579 9509 3551 9506 TIME...MOT...LOC 1524Z 250DEG 29KT 3558 9525 $$
000 WWUS54 KTSA 271537 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1037 AM CDT FRI MAR 27 2009 OKC021-101-135-271545- /O.CON.KTSA.SV.W.0069.000000T0000Z-090327T1545Z/ MUSKOGEE OK-CHEROKEE OK-SEQUOYAH OK- 1037 AM CDT FRI MAR 27 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR NORTHWESTERN SEQUOYAH...SOUTHERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES... AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF GORE... MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PUMPKIN CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3551 9517 3574 9517 3579 9509 3551 9506 TIME...MOT...LOC 1537Z 250DEG 29KT 3562 9511 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:45 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 27, 6:45 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT FRI MAR 27 2009
.DISCUSSION...
.AVIATION...
LOW CLOUDS REMAIN ACROSS ENTIRE AREA THIS MORNING WITH ALL TAF
SITES AT OR BELOW MVFR CONDITIONS DUE TO LOW CEILINGS. OVC
CONDITIONS WILL LIKELY REMAIN THROUGH THE FORECAST PERIOD
WITH LIMITED IMPROVEMENT. ELEVATED SHOWERS/THUNDERSTORMS WILL
LIKELY INCREASE IN COVERAGE THIS MORNING INTO THE AFTERNOON HOURS
ACROSS EASTERN OKLAHOMA...SPREADING INTO NORTHWEST ARKANSAS BY LATE
AFTERNOON/EARLY EVENING. DID TRANSITION TO A MIX OF RAIN/SNOW AT
RVS/TUL LATE TONIGHT...HOWEVER THIS MAY OCCUR JUST AFTER 12Z.
AVIATION=12
&&
.PREV DISCUSSION...
POWERFUL UPPER LEVEL LOW NEAR THE FOUR CORNERS AREA WILL BRING
SIGNIFICANT WINTER WEATHER TO PARTS OF THE FORECAST AREA BEGINNING
LATE TONIGHT AND CONTINUING INTO SATURDAY. ALSO SOME POTENTIAL FOR
SEVERE WEATHER IN AND NEAR THE WARM SECTOR ACROSS FAR SE SECTIONS
THIS AFTERNOON. VERY BUSY 36-48 HOURS SHAPING UP.
MORE ON THE WINTER WEATHER IN A BIT...BUT IN THE SHORTER TERM LOW
LEVEL MOISTURE APPEARS TO BE SURGING BACK NORTH ACROSS CENTRAL
TEXAS PER 3.9U IN WAKE OF GULF COAST MCS. SFC LOW ANALYZED NEAR
KABI CONTINUES TO DEEPEN. WARM FRONT WILL MOVE NORTH WHILE
INVERTED TROUGH REGIME SETS UP OVER EASTERN OK THIS AFTERNOON.
WARM FRONT MAY HAVE TROUBLE GOING TOO FAR NORTH AS STRONG NE SFC
WINDS PREVAIL...HOWEVER A GOOD CHANCE THAT STRONG TO SEVERE
ELEVATED CELLS WILL DEVELOP SOUTH OF I-40 THIS AFTERNOON NORTH OF
THE WARM FRONT. HAIL AND WIND THREAT WITH THIS ACTIVITY...SOME
TORNADO THREAT COULD DEVELOP OVER SE OKLAHOMA SHOULD THE WARM
FRONT SURGE FARTHER NORTH THAN ANTICIPATED.
AS FOR WINTER STORM POTENTIAL...THIS SYSTEM HAS ALL THE MAKINGS OF
A MAJOR SPRING BLIZZARD OVER THE SOUTHERN HIGH PLAINS WITH
SIGNIFICANT SNOWFALL EXTENDING THROUGH PARTS OF CENTRAL AND
EASTERN OK BY EARLY SATURDAY AS VERY COLD TEMPS ALOFT SPREAD OVER
THE AREA. NEAR TEXTBOOK WARM ADVECTION WRAPPING BACK INTO COLD
CORE INDICATES GOOD POTENTIAL FOR CONVECTIVE HEAVY BURSTS OF SNOW
IN NW SECTOR OF UPPER LOW. HIGHEST CONFIDENCE IN THIS OCCURRING IN
FIRST TWO PERIODS REMAINS TO THE NW OF TULSA AREA...AND THEREFORE
WILL UPGRADE TO WINTER STORM WARNING FOR OSAGE...PAWNEE...
WASHINGTON TONIGHT/SAT. EXPECT AMOUNTS MAINLY IN 4-6 INCH RANGE...
BUT LOCAL DOUBLE-DIGIT SNOW TOTALS VERY POSSIBLE WITHIN ANY
SUSTAINED CONVECTIVE BANDS. WESTERN PORTIONS OF OSAGE/PAWNEE MAY
ALSO EXPERIENCE NEAR BLIZZARD CONDITIONS AT LEAST SOME OF THE TIME
LATE TONIGHT AND EARLY SATURDAY.
WILL LEAVE THE PRESENT WATCH IN PLACE OTHERWISE AS UNCERTAINTY
BECOMES HIGHER THE FARTHER EAST AND SOUTH YOU GO. 00Z GFS REMAINS
AN OUTLIER WITH EVENTUAL TRACK OF LOW KEEPING IT FARTHER SOUTH AND
BRINGING WINTER POTENTIAL TO MUCH OF NW ARKANSAS BY LATE SAT.
REMAINING MODELS LIFT LOW MUCH MORE TO THE NE DURING THAT TIME AND
THIS SOLUTION REMAINS PREFERRED. ALSO...MUCH OF THE SNOW FARTHER
EAST WILL OCCUR DURING THE DAYLIGHT HOURS SAT...AND THIS BEING THE
END OF MARCH WITH IT WILL BE TOUGH TO ACCUMULATE IN THE DAYTIME
WITH SFC TEMPS AT OR A LITTLE ABOVE FREEZING MUCH OF THE EVENT.
ALSO...NORTHERN TRACK PUTS THIS AREA MORE PRONE TO DRY SLOT
INTRUSION.
ONE FINAL THOUGHT...THE COLD WRAP AROUND COULD POTENTIALLY MAKE
SOME NOISE FARTHER SOUTH THAN WATCH AREA INTO PARTS OF SE
OKLAHOMA. AT THIS POINT DO NOT SEE ENOUGH EVIDENCE TO SUGGEST
WARNING CRITERIA TO BE MET...BUT WOULD NOT BE SURPRISED IF AN
ADVISORY WILL BE NEEDED EARLY SAT.
PRECIP WILL END LATE SATURDAY WITH CHILLY NIGHT IN STORE. TEMPS
HELD DOWN SUNDAY IN SNOW COVERED AREAS...BUT DO THINK A
SIGNIFICANT DENT WILL BE MADE IN THE SNOWPACK REGARDLESS AND
MOST IF NOT ALL WILL BE GONE BY THE END OF THE DAY.
WENT WITH A BLEND OF GFS/ECMWF IN EXTENDED PERIODS. PATTERN
REMAINS RATHER UNSETTLED WITH UPPER TROUGH IN THE CENTRAL U.S. AND
SEVERAL SYSTEMS MOVING THROUGH. IT DOES APPEAR THAT MOISTURE WILL
BE LIMITED IN THIS PATTERN...WITH TEMPS NEAR OR A LITTLE BELOW
NORMAL. LOTS OF DIFFERENCES IN THE DETAILS THROUGH THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 33 37 29 / 90 100 100 0
FSM 61 38 42 30 / 90 100 90 20
MLC 58 36 38 31 / 90 90 70 10
BVO 43 30 36 23 / 90 100 100 0
FYV 55 37 38 29 / 90 100 100 20
BYV 53 38 38 29 / 70 100 100 20
MKO 52 36 37 29 / 90 100 100 10
MIO 46 34 36 26 / 90 100 100 30
F10 52 35 38 29 / 90 100 90 0
HHW 66 38 43 33 / 90 60 50 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
OKZ054-OKZ055-OKZ059.
WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ067.
AR...WINTER STORM WATCH FROM 1 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ001.
&&
SHORT TERM...12
LONG TERM....14Hazardous weather outlook, Mar 27, 5:14 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 AM CDT FRI MAR 27 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 514 AM CDT FRI MAR 27 2009 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... ...SIGNIFICANT WINTER WEATHER EXPECTED TONIGHT INTO SATURDAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA WITH HEAVY SNOWFALL LIKELY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. ADDITIONAL ACCUMULATIONS TOMORROW AND TOMORROW NIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. DISCUSSION... A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE FOUR CORNERS REGION TODAY WITH ACTIVE WEATHER EXPECTED TODAY INTO SATURDAY. AS THE UPPER LOW SHIFTS EAST INTO WEST TEXAS THIS AFTERNOON...SURFACE LOW PRESSURE WILL DEVELOP OVER FAR SOUTHEAST OKLAHOMA...WITH A SURFACE TROUGH EXTENDING INTO NORTHEAST OKLAHOMA. THIS BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. INSTABILITY AND SHEAR WILL BE THE HIGHEST SOUTH OF INTERSTATE 40 WITH THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER A LIMITED TORNADO THREAT WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA WITH ANY STORMS THAT CAN BECOME SURFACE BASED. AS THE SURFACE LOW BEGINS TO PUSH SLOWLY EAST TONIGHT...BRISK NORTH WINDS WILL DEVELOP ACROSS NORTHEAST OKLAHOMA. AS THE COLDER AIR CONTINUES TO WORK INTO THE REGION...PRECIPITATION IS EXPECTED TO TRANSITION TO SNOW AFTER MIDNIGHT WITH THE POTENTIAL FOR HEAVY SNOW INTO SATURDAY MORNING NORTH OF INTERSTATE 44. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED NORTHWEST OF TULSA NEAR THE OKLAHOMA...KANSAS BORDER. PLEASE REFER TO THE LATEST STATEMENT /OKCWSWTSA/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA REGARDING THIS WINTER WEATHER EVENT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AREAS OF MODERATE TO HEAVY SNOW WILL LIKELY BE ONGOING ACROSS PORTIONS OF NORTHEAST OKLAHOMA SATURDAY MORNING. AS THE UPPER LOW BEGINS TO LIFT NORTHEAST OF THE AREA LATE SATURDAY AFTERNOON...THE SNOW IS EXPECTED TO TAPER OFF WITH ONLY A FEW LINGERING AREAS OF LIGHT SNOW ACROSS NORTHWEST ARKANSAS SATURDAY EVENING. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY NIGHT AS A STRONG UPPER LOW MOVES INTO THE CENTRAL PLAINS. PRECIPITATION CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY OF NEXT WEEK AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION IN NORTHWEST FLOW ALOFT. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD PREPARE FOR THE POTENTIAL FOR HEAVY SNOW LATE TONIGHT INTO SATURDAY...PRIMARILY NORTHWEST OF TULSA ALONG THE OKLAHOMA...KANSAS BORDER. SEVERE WEATHER IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON AND EVENING WITH A LIMITED THREAT FOR TORNADOES ACROSS FAR SOUTHEAST OKLAHOMA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 27, 9:06 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 AM CDT FRI MAR 27 2009
OKZ060-064-066-067-070-071-271500-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
906 AM CDT FRI MAR 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...SOUTHWESTERN WAGONER...EASTERN CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 906 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF MOUNDS TO PRESTON TO 4 MILES
SOUTHWEST OF GRAYSON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...
OKMULGEE...HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...
BEGGS...BALD HILL...HECTORVILLE...LEONARD...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW...CHOSKA...STONEBLUFF...COWETA...ONETA...
MOUNDS...KIEFER...SAPULPA...BOYNTON...JAMESVILLE AND HASKELL.
THESE STORMS WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL.
LAT...LON 3621 9592 3602 9564 3568 9555 3541 9592
3568 9603 3583 9627
TIME...MOT...LOC 1406Z 221DEG 17KT 3586 9620 3573 9597
3545 9591Local storm report, Mar 27, 9:14 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 5 E EUFAULA 35.29N 95.49W
03/27/2009 E1.75 INCH PITTSBURG OK EMERGENCY MNGR
PINEY CREEK
0857 AM HAIL 5 ESE EUFAULA 35.26N 95.50W
03/27/2009 E1.00 INCH PITTSBURG OK PUBLIC
&&
JDSLocal storm report, Mar 27, 9:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM HAIL 5 E EUFAULA 35.29N 95.49W
03/27/2009 E1.00 INCH PITTSBURG OK PUBLIC
HAIL COVERING THE GROUND
&&
JDSLocal storm report, Mar 27, 9:30 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
930 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL PORUM 35.36N 95.27W
03/27/2009 E1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
HAIL COVERING GROUND
&&
JDSSpecial weather statement, Mar 27, 10:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1005 AM CDT FRI MAR 27 2009
OKZ062-067-068-070>072-271530-
CHEROKEE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK-WAGONER OK-
1005 AM CDT FRI MAR 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN MUSKOGEE...CHEROKEE AND NORTHWESTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
WAGONER AND SOUTHWESTERN MAYES
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 1005 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM REDBIRD TO 6 MILES WEST OF BRAGGS TO 6 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...TAHLEQUAH...
COOKSON...HULBERT...LOST CITY...WAGONER...TULLAHASSEE...PORTER...
OKAY...REDBIRD...COWETA...MAZIE...MURPHY...MUSKOGEE...WARNER...
KEEFETON...BRAGGS AND FORT GIBSON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
LAT...LON 3578 9480 3576 9480 3567 9486 3535 9553
3567 9539 3595 9574 3608 9549 3608 9544
3611 9544 3619 9528
TIME...MOT...LOC 1505Z 258DEG 30KT 3591 9556 3569 9528
3545 9539Local storm report, Mar 27, 10:11 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL OKTAHA 35.58N 95.47W
03/27/2009 E0.75 INCH MUSKOGEE OK PUBLIC
PENNY SIZED HAIL COVERING THE GROUND
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:27 PM CDT | Special Weather Statement | TSA | Pittsburg | 48 min |
| Mar 26, 9:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Mar 26, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 62 min |
| Mar 26, 10:18 PM CDT | Special Weather Statement | TSA | Haskell | 42 min |
| Mar 26, 11:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Mar 27, 4:07 AM CDT | Winter Storm Warning | TSA | Craig, Creek, Nowata, Pawnee, Tulsa, Washington | 39 hr |
| Mar 27, 8:01 AM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
| Mar 27, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 37 min |
| Mar 27, 8:15 AM CDT | Special Weather Statement | TSA | McIntosh | 45 min |
| Mar 27, 8:18 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 42 min |
| Mar 27, 8:24 AM CDT | Wind Advisory | TSA | Pawnee, Washington | 11 hr |
| Mar 27, 8:30 AM CDT | Special Weather Statement | TSA | Okmulgee | 45 min |
| Mar 27, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 24 min |
| Mar 27, 9:06 AM CDT | Special Weather Statement | TSA | Okmulgee, Tulsa | 54 min |
| Mar 27, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 52 min |
| Mar 27, 9:27 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 36 min |
| Mar 27, 9:47 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 47 min |
| Mar 27, 10:05 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee, Wagoner | 25 min |
| Mar 27, 10:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 67 min |
| Mar 27, 11:28 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 37 min |
| Mar 27, 11:38 AM CDT | Special Weather Statement | TSA | Tulsa | 52 min |
| Mar 27, 12:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 39 min |
| Mar 27, 1:14 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 46 min |
| Mar 27, 1:17 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 58 min |
| Mar 27, 2:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 61 min |
| Mar 27, 3:15 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 39 min |
| Mar 27, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 30 min |
| Mar 27, 3:50 PM CDT | Winter Weather Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 5 more | 27 hr |
| Mar 27, 4:06 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 39 min |
| Mar 27, 4:32 PM CDT | Special Weather Statement | TSA | Creek | 43 min |
| Mar 27, 5:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Mar 27, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Mar 27, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 55 min |
| Mar 27, 6:54 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.